Feedback on Retin-A Side Effects and Usage, page 76
If you’ve used Retin-A, please help others by sharing your experience with side effects. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Subj: Indents or pits in my skin
I have been using tretinoin for 8 months. By the third and fourth month my skin was smooth, right cheek smooth, no pitted scars, left cheek had a few skin indents. But after six months of use I started noticing more indents in my skin on both cheeks, and I seem to be getting more now. I am using tretinoin every night, just a pea-sized amount, and also moisturizing my skin. My dermatologist told me that tretinoin does not cause skin indents, but could not tell me why I’ve got them. I just need to know if this is the natural progression when using tretinoin and if things will start getting better. I don’t want to ruin my face with this stuff. Otherwise my skin tone has evened out, skin looks good, just these darn pits. Thanks!
AskDocWeb: Some pits are the holes left over from squeezing or picking at the pimples. The longest period of time reported to achieve maximum results is 1 year and the shortest period of time was 6 weeks. It appears that the average for achieving maximum results is about 6 months.
Subj: Chronic white heads?
Okay, well I have been obsessively reading Retin-A reviews for the past few weeks. So I thought I will post one of my own. I have started on 0.05% Retin-A cream. So far, I have a lot of bumps on my cheeks, they were there before, but much more noticeable and some on my chin and still get the occasional breakout. My skin tends to get quite red and a little flaky, and I have noticed my skin is also very thin and tears easily. Just wondering if Retin- A can help clear deep, chronic white heads?
AskDocWeb: Retin-A may help but like most treatments for whiteheads it can take several weeks or even a few months to see a noticeable change. Remember that using oil-based makeup can contribute to the buildup of oil in the follicles causing more white heads. If your skin is prone to developing white heads you may want to stick to water-based makeup.
Subj: Bleach my upper lip?
i was just wondering if i could bleach my upper lip (because of visible hair) if i’m currently using retin-a?
AskDocWeb: That instructions say to exercise caution when using Retin-A in combination with other topical preparations that may dry or irritate the skin. Bleaching should never be done on skin that is irritated, broken, or has any signs of infection. In general it sounds like a bad idea. If you do bleach and discomfort occurs while the product is still on the area, the product should be removed immediately and the area washed with plenty of cold water.
Subj: All Trans retinol
I am using All Trans retinol 1.0%. Can I use this in the morning?
AskDocWeb: The directions say to apply this product at night avoiding mucus membranes. In order to get the best results always follow the directions.
Subj: Retin A Micro as a cleanser?
hi i love this website, but i could not find my answer that i was looking for it. My question about retin a micro was if i can use it was a cleanser that has 2% salicylic acid? Thanks,
AskDocWeb: It is not clear if you are asking if Retin A Micro contains salicylic acid or if you can use it with a product that contains salicylic acid. Let’s cover both just in case.
The patient information for Retin-A Micro has a caution about using products containing salicylic acid. If you have recently used a product that contains salicylic acid, wait until the effects of the product on the skin have decreased before using Retin-A Micro. With that being said, there are reports from those using salicylic acid and Retin-a with mild success, although they did experience some increased skin irritation. Retin A Micro and salicylic acid both work by exfoliating away dead skin cells and unplugging comedones so that its bacterial and pus can be washed away. Using them together may be too irritating for some skin, which can lead to lots of redness and flaking.
Here are the ingredients in Retin A Micro:
- tretinoin (active ingredient)
- purified water
- 974P (0.04% formulation)
- carbomer 934P (0.1% formulation)
- disodium EDTA
- propylene glycol
- sorbic acid
- PPG-20 methyl glucose ether distearate
- dimethicone copolyol
- benzyl alcohol
- butylated hydroxytoluene
Retin-A Micro does not contain salicylic acid.
Subj: Will my skin even?
Also I have another question. If I use retin a 0.025, lowest strength every day for 2 months will my skin even, or do I need a higher strenght like .05 to see major results that fast?
AskDocWeb: It is easy to get impatient when you want to see major results fast. That is really not realistic with this product. Of course Retin-A helps smooth rough skin and even out skin color but that can take several months. Your dermatologist will decide what strength is best to start with but that is subject to change with your feedback. That will depend on your skin sensitivity, which varies widely from one person to the next.
Subj: Depression in teens?
Does this medicine cause depression in teens??
AskDocWeb: No, Retin-A has not been linked to depression either in teens or adults.
Subj: Skin turnover
I’ve been reading that retin a speeds up the skin turnover but by how many days? Can anyone help?
Subj: Peeling and dark spots
I’ve used retin-a for a few days and my face has continuously been peeling, itchy, and painful and dark spots also appeared. It has given me quite the discomfort. I’m not really sure what to do with this thing as it seems that my face has become worse. I’m not all that insecure about my looks, that was until I used retin-a. Now I stopped applying it on my face and just hopes that my skin would be better when this painful and irritating peeling is finished. Even if the peeling is very annoying, the greater concern is the dark spots that appeared on my face. Could someone help me with this?
AskDocWeb: It sounds like you need to have a talk with the doctor that prescribed Retin-A about what to expect when using this product. You may also want to discuss the proper amount to use as many people think that more is better but that is not true with Retin-A. It is not unusual for the skin condition to become worse before it gets better. Using Retin-A will bring previously unseen areas of inflammation to the surface and these areas will peel off. The patient information says that this is not a reason to discontinue therapy but notify your doctor if it occurs.
Subj: Ugly cluster of blisters
I have been a faithful retin a user for ten years. I am compimented almost daily for the youthful appearance of my skin, I am 43, however every once in a while in the same area i get an ugly cluster of blisters. They ooze and crust over and it’s a ten day process of recovery. Is it the retin a? I hate to give it up but I need to know if I should.
AskDocWeb: It doesn’t sound like it is the Retin-A. You will want to avoid applying Retin-A on that area since oozing blisters are considered broken skin. When you get it checked out and find out what it is let us know because others may have the same problem.
Subj: Highly recommend Retin-A
I’ve been using Retin-A for about 2 weeks along with hydroquinone 4% (bleach cream), and a dermaroller once a week, and my skin looks better and better every single day thanks to the Lord!! I had a problem with ingrown hair and acne scars but that problem is rapidly decreasing on a daily basis! I must also add that I had a Laser Fraxel treatment also about two weeks ago and have two more in the near future!! Highly recommend all of these treatments especially the Retin-A. Don’t overpay a dermatologist for Retin-A. Don’t give up, take doctors advice very lightly because most of them are a joke, and please,please,please educate yourselves from online information!!
Subj: Retin-A has destroyed my skin
Retin-A has really destroyed my skin. So much that I’m scared. At first it looked better but now I look worse than I ever have in my entire life. My face is covered in dry red bumps. I look like I have terrible acne now, much worse than before. My cheeks are red and sore. I stopped using it and the eczema never went away. Will it? I mean is this going to be what my skin looks like for the rest of my life? At this point I’m considering calling a plastic surgeon.
AskDocWeb: Using too much Retin-A in each application has been reported to cause intense irritation and inflammation. It sounds like you need a professional evaluation by a dermatologist. They will be able to give you a good idea of how long it will last and what you can do to help the healing process.
Subj: Breaking out again
I’ve been using Retin-A micro 0.04% for about 4 months. I started out very slowly to minimize irritation and I have been applying the medication every night for the past 3 months. My skin started looking better, especially where I didn’t have any acne marks. However, over the past two weeks I started breaking out again on my cheeks and the marks stay so red! What could be going wrong? If I slowly move up to .1%, will I see another break-out cycle? Thanks.
AskDocWeb: Since you are breaking out again, it is best to check with your dermatologist. Moving up to a stronger formula is not always the best solution. In some cases it may make things worse.
Read more feedback about Retin-A
Report – 74 – 75 – Page 76 – 77 – 78 – 79 – Last Page 93
If you find this page useful share it with others. If you have used Retin-A, use the form below to add your review of Retin-A, feedback or suggestions that may help others. Please note that all addresses are held confidential.